Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 52, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 23, 2011, 11:02 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 11:02 AM EDT (15:02 UTC)
- Expired
- May 24, 2011, 3:53 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
161 WHUS73 KAPX 231502 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EDT MON MAY 23 2011 LHZ345-347>349-LMZ323-342-344>346-232315- /O.NEW.KAPX.SC.Y.0052.110523T1502Z-110524T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1102 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. * SOUTHWEST WINDS WILL INCREASE OVER INLAND AREAS AND TRANSFER OFFSHORE. * PEAK GUSTS 30 KNOTS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LMZ341-LSZ321-322-232315- /O.NEW.KAPX.SC.Y.0052.110523T2000Z-110524T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1102 AM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * A STRONG COLD FRONT WILL CROSS THE WATERS TONIGHT. * WINDS WILL SHIFT TO NORTHWEST. * PEAK GUSTS 30 KNOTS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD JH
2 follow-up statements
217 WHUS73 KAPX 231940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 340 PM EDT MON MAY 23 2011 LHZ347-348-LMZ323-342-344>346-240345- /O.EXT.KAPX.SC.Y.0052.000000T0000Z-110524T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 340 PM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-349-240345- /O.EXT.KAPX.SC.Y.0052.000000T0000Z-110524T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- 340 PM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-LMZ341-LSZ322-240345- /O.EXT.KAPX.SC.Y.0052.110523T2000Z-110524T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 340 PM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-240345- /O.EXT.KAPX.SC.Y.0052.110523T2000Z-110524T1500Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 340 PM EDT MON MAY 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD JH
653 WHUS73 KAPX 240753 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT TUE MAY 24 2011 LHZ347-348-LMZ323-342-344>346-LSZ321-240900- /O.CAN.KAPX.SC.Y.0052.000000T0000Z-110524T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 353 AM EDT TUE MAY 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-349-LMZ341-LSZ322-240900- /O.CAN.KAPX.SC.Y.0052.000000T0000Z-110524T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 353 AM EDT TUE MAY 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 23, 6:50 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, May 23, 6:50 AM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 650 AM EDT MON MAY 23 2011 .SYNOPSIS.../ISSUED AT 310 AM/ MILD AND WET WEATHER IS EXPECTED TO CONTINUE FOR ANOTHER DAY...AHEAD OF A RATHER VIGOROUS COLD FRONT THAT WILL DROP THROUGH THE AREA THIS AFTERNOON AND EVENING. MUCH QUIETER...AND COOLER...WEATHER WILL FOLLOW THIS FRONT THROUGH MID WEEK. RAIN CHANCES WILL RETURN LATE WEDNESDAY THROUGH THURSDAY NIGHT AS THE NEXT LOW PRESSURE PASSES THROUGH THE SOUTHERN LAKES. MSB && .SHORT TERM.../ISSUED AT 310 AM/...TODAY VERTICALLY STACKED LOW PRESSURE REMAINED CENTERED OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING. AHEAD OF THIS LOW AND ASSOCIATED COLD FRONT...A BROKEN CORRIDOR OF STRONG/SVR CONVECTION STRETCHES FROM ARKANSAS AND SRN MISSOURI THRU ILLINOIS AND INDIANA INTO SRN LAKE MICHIGAN...LWR MICHIGAN AND ERN UPR MICHIGAN. VIRTUALLY ALL THUNDER HAS EXITED OUR CWA AT THIS HOUR AND/OR HAS DIMINISHED TO SCT/NMRS SHOWERS. DEEP/SLOW-MOVING LOW WILL FINALLY SLIDE EASTWARD THRU LAKE SUPERIOR AND UPPER MICHIGAN TODAY...DRAGGING THE ATTENDANT COLD FRONT THRU OUR CWA. LATEST NAM SHOWS COLD FRONT WILL NOT CLEAR OUR SE COUNTIES UNTIL AROUND 00Z TUESDAY. SLOWED FROPA OCCURRING RIGHT AROUND PEAK HEATING WILL PROVIDE MUCH OF NRN LWR MICHIGAN WITH ADDITIONAL CHANCES OF THUNDER...ESPECIALLY THIS AFTERNOON. HOWEVER... INSTABILITY WILL BE SUFFICIENT FOR THUNDER DEVELOPMENT BUT NOT EXACTLY IMPRESSIVE. MUCAPES ONLY INCREASE TO AROUND 500 J/KG ACROSS NRN LWR MICHIGAN THIS AFTERNOON...WITH RATHER UNIMPRESSIVE MID LEVEL LAPSE RATES OF AROUND 5.5 C/KM. BETTER FOCUS...INSTABILITY AND MOISTURE FOR CONVECTIVE DEVELOPMENT WILL HOLD WELL SOUTH OF OUR CWA (ACTUALLY SOUTH OF LWR MICHIGAN) IN PROXIMITY TO THE STRENGTHENING LOW LEVEL JET AND PRONOUNCED 850 MB THETA E RIDGING ALONG AN AXIS OF MUCAPES APPROACHING 4000 J/KG JUST NORTH OF THE OHIO VALLEY. GIVEN FURTHER DELAY IN FROPA...WILL ADD A CHANCE OF THUNDER TO THE REST OF NRN LWR MICHIGAN THIS AFTERNOON...BUT WILL CERTAINLY KEEP THE BEST CHANCE FOR THUNDER ACROSS OUR SE COUNTIES WHERE DIURNAL INSTABILITY WILL BE MAXIMIZED DUE TO A LATE FROPA. WILL KEEP LIKELY POPS GOING FOR ERN UPR MICHIGAN IN THE AFTERNOON...WITH NO CHANCE OF THUNDER. HIGH TEMPS WILL RANGE FROM THE LOW TO MID 60S IN ERN UPR MICHIGAN TO THE LOW TO MID 70S ACROSS PORTIONS OF NE LWR MICHIGAN. && .LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND SCATTERED SHOWERS WILL PERSIST INTO THIS EVENING AS THE 500 MB TROUGH SWINGS THRU. DRY WX WILL RETURN TO NRN MICHIGAN BY MIDNIGHT...HOWEVER LINGERING LOW LEVEL MOISTURE WILL MAINTAIN SOME LOW CLOUDS ACROSS OUR CWA OVERNIGHT. TEMPS WILL BE SIGNIFICANTLY COOLER...WITH OVERNIGHT LOWS RANGING FROM AROUND 40 IN ERN UPR MICHIGAN TO THE UPPER 40S IN OUR SE CWA. DRY AND RELATIVELY COOL WX IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT AS CANADIAN HIGH PRESSURE PRESSES SOUTHWARD INTO THE GREAT LAKES REGION. AFTER SOME INLAND/DIURNALLY-DRIVEN FAIR WX CUMULUS TUESDAY AFTERNOON...SKIES WILL CLEAR FOR TUESDAY NIGHT. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND AN UNSEASONABLY COOL AIRMASS OVERHEAD WILL LEND TO THE FORMATION OF AREAS OF FROST OVERNIGHT. THOSE WHO HAVE ALREADY PLANTED THEIR GARDENS...BEWARE! AFTERNOON DAYTIME HIGHS IN THE MID 50S TO LOWER 60S ON TUESDAY...OVERNIGHT LOWS TUESDAY NIGHT WILL LIKELY FALL TO A FEW DEGREES EITHER SIDE OF THE FREEZING MARK. THE COLDEST TEMPS WILL BE INLAND AWAY FROM THE MODERATING INFLUENCE OF THE LAKES. UNSEASONABLY COOL TEMPS WILL CONTINUE THRU THE REST OF THE WEEK... WITH OVERNIGHT LOW MAINLY IN THE 40S AND AFTERNOON HIGHS IN THE UPPER 50S TO LOWER 60S. THIS IS ABOUT 10 TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. TODAY'S COLD FRONT WILL ACTUALLY STALL OVER THE OHIO VALLEY BY TUESDAY. ANOTHER SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS ALONG THIS FRONT TUESDAY NIGHT...AND WILL TRY TO PUSH NORTHWARD INTO THE STRONG CANADIAN HIGH. THIS WILL SWING THE FRONTAL BOUNDARY NORTHWARD INTO FAR SE LWR MICHIGAN ON WEDNESDAY. THIS WILL BRING A CHANCE OF SHOWERS BACK INTO OUR SRN COUNTIES BY WEDNESDAY AFTERNOON...WHICH WILL PERSIST THRU FRIDAY AS THE SURFACE LOW VERY SLOWLY PUSHES EASTWARD TOWARD THE OHIO VALLEY. ALL IN ALL...THE REST OF THE WEEK WILL BE MAINLY CLOUDY AND COOL WITH PERIODIC CHANCES OF RAIN FOR PORTIONS OF NRN LWR MICHIGAN (NOT EXACTLY IDEAL LATE MAY WX). && .MARINE.../ISSUED AT 310 AM/ THE CHANCE OF SHOWERS AND POSSIBLY THUNDER WILL PERSIST THRU TODAY AS THE UPSTREAM SURFACE LOW FINALLY TRACKS THRU UPR MICHIGAN. A COLD FRONT WILL REACH SAGINAW BAY BY THIS EVENING...BRINGING A GRADUAL END TO PRECIP CHANCES AND USHERING IN SIGNIFICANTLY COOLER AIR. WINDS/WAVES WILL APPROACH SCA CRITIERIA...BUT SHOULD GENERALLY REMAIN BELOW CRITERIA THRU THIS EVENING. SCA MAY BE NEED OVERNIGHT AS LOW LEVEL PRESSURE GRADIENT TIGHTENS ON THE BACKSIDE OF DEPARTING LOW PRESSURE. && .AVIATION.../ISSUED AT 650 AM/...VALID FOR 12Z TAFS SCT/NMRS SHOWERS/STORMS WILL REDEVELOP TODAY AS AMPLE LOW LEVEL MOISTURE AHEAD OF AN APPROACHING COLD FRONT INTERACTS WITH INCREASING DIURNAL INSTABILITY. PERIODIC MVFR CONDITIONS ARE EXPECTED WITHIN HEAVIER SHOWERS/STORMS. EARLY MORNING LLWS WILL GIVE WAY TO STRENGTHENING SURFACE WINDS. WINDS WILL EVENTUALLY SHIFT TO THE W/NW THIS EVENING AND DIMINISH BEHIND THE COLD FRONT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 23, 3:20 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT MON MAY 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 320 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY...MAINLY SOUTH OF A LINE FROM ALPENA TO CADILLAC DURING THE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROST AND/OR FREEZE CONDITIONS ARE POSSIBLE LATER TUESDAY NIGHT THROUGHOUT ALL OF NORTHERN MICHIGAN...ESPECIALLY FOR INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:55 PM EDT | Special Marine Warning | APX | 2 hr | |
| May 22, 9:01 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 44 min |
| May 22, 9:52 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Kalkaska | 38 min |
| May 22, 10:05 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 40 min |
| May 22, 10:46 PM EDT | Special Marine Warning | APX | 59 min | |
| May 22, 11:41 PM EDT | Special Marine Warning | APX | 94 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.